To the Editor.
—Interferon alfa is an efficient treatment for mixed cryoglobulinemia related to hepatitis C virus (HCV). We describe a patient whose disease markedly worsened when interferon alfa treatment was started.Since 1990, a 54-year-old woman had been suffering from cutaneous vasculitis and mixed cryoglobulinemia related to HCV. Between 1990 and 1993, she developed asthenia and arthralgia. In December 1993, results of a liver biopsy showed chronic active hepatitis. On February 7, 1994, a dosage of 3 million U of interferon alfa-2a administered subcutaneously three times per week was started. Twelve hours after the second injection, the patient experienced progressive right leg paresis, and the interferon was stopped after the fifth injection. Between February 20 and 25, numbness and paresthesia in the four limbs occurred, and mononeuritis multiplex affecting the limbs was evident on electrophysiologic study. Results of muscle biopsy showed type II fiber atrophy, and results of nerve